Hail, Delaware
- When
- August 22, 6:58 AM EST to 7:04 AM EST
- Where
- Delaware County, Selma
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.200, -85.267
Large hail was reported during the morning of August 22. 05 inches fell at the airport.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Large hail was reported during the morning of August 22. There was also street flooding in Winchester as 2.05 inches fell at the airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 22, 3:25 AM EST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 325 AM EST WED AUG 22 2001 PROGRESSIVE UPPR FLOW XPCTD TO CONT DURG THIS PD AS SHORT WV ENERGY CROSSES THE GRTLKS TODAY. FLOW WL TEND TO VEER TO A MORE NWLY DIRECTION LT IN FCST PD AS LONG WV TROFFING DVLPS OVR THE ERN U.S. AT THE SFC...WK WM FNT CURRENTLY OVR IL WL MOV ACRS THE AREA THIS MORN...EVENTUALLY STALLING OUT ACRS THE SRN GRTLKS BEFORE SAGGING BACK SWD THRU THE AREA ON THURS. IN THE NR TERM...SO FAR TSTM DVLPMT HAS BEEN TO THE N OF CWA IN THE VCNTY OF LO LVL JET AND 850MB FNT. THERE STILL IS A SML THREAT FOR SOME DVLPMT AS FNT RETREATS NEWD...BUT AREAS SW OF WM FNT LOOK TO BE PRETTY WELL CAPPED TODAY. THICKNESS ORIENTATION ALSO SUGGESTS ACTVTY OVR THE GRTLKS MAY BRUSH THE FAR NRN AND NERN ZONES AS WELL OR MAY THROW OUT AN OUTFLOW BOUNDARY INTO THAT AREA. WL BE PUTTING CHC POPS OVR THE ABOUT THE NE TWO THIRDS OF CWA FOR TODAY AS A RESULT WITH THE HIEST POPS NE. AXIS OF LO LVL JET SETTLES SWD INTO THE AREA TONIGHT...ALTHOUGH IT SHOULD BE QUITE A BIT WEAKER THAN IT CURRENTLY IS. THIS COMBINED WITH FNT BEGINNING TO SAG BACK TO THE S...WL CONT WITH CHC POPS TONIGHT AND THURS WITH THE HIEST POPS IN THE N TONIGHT AND OVR THE CENTRAL AND SRN ZONES ON THURS. LO LVL TEMP PTNS SUGGEST NGM MOS NUMBERS ARE REASONABLE FOR THE MOST PART...SO LTL ADJUSTMENT NEEDED. .IND...NONE. JAS
INZ021-028>031-035>049-051>057-060>065-067>072-221300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 600 AM EST WED AUG 22 2001 ...A FEW SEVERE STORMS POSSIBLE OVER PARTS OF CENTRAL INDIANA TODAY AND TONIGHT... THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR AREAS ROUGHLY NORTH OF A DANVILLE ILLINOIS TO GREENSBURG LINE. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. SPOTTER ACTIVATION MAY BE REQUIRED IN THE RISK AREA TODAY AND TONIGHT. JAS
The Indianapolis radar (KIND), 102 km away, was scanning. The volume nearest the first event began at 12:00 UTC.
2 hail, 1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263895, 5263896, 5263894.